Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking Phenytoin and Clonazepam. Have deja vu syndrome. Help

Dear Dr.Keerthi, Lovely to know you are here to help us.I had to start taking A.E.D.s after a 2Hr. operation on my Femur to fill a cyst.when I was 12 Yrs.Now I am 55 !! I was on many A.E.D s like Primidone ,clonezepam,Topiramate, Phenytoin ,Phenobarb,Na-Valproate different times.The longest used is Eptoin .Now, I have started having the Deja-vu syndrome , especially during the night, when I am all on my own,listening to radio transmissions.I feel as if I want to jump across small rivers,try to catch plants on the other side of a stream,cannot remember where I am or was, do not know what next to do even after I take my toothbrush into my hand,forget to apply soap on my body when taking a has no end. furthermore, after I go to bed at around 10:00 p.m. I get the Deja-vu syndrome around 2:00 or 2:30 a.m. the next morning & find no sleep afterwards.At present I am on Phenytoin(100mg - t.d.s.) & Clonezepam(1mg) -t.d.s.Please advice on this.I would be very thankful if you can give reasons, especially over this site iself so that many may contribute, Thanks & Kind regards, Love,G.S.
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Your symptoms are suggestive of complex partial seizures.

MRI brain-epilepsy protocol and long term video EEG would help in confirming the diagnosis.

You would benefit from medications such as oxcarbazepine or levetiracetam.

Please discuss this with your neurologist.

I hope my answer helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sun, 15 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor